MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties requiring surgical intervention occurred.The 75% stenosed target lesion was located in a shunt in a moderately tortuous vessel.A 8.0mm x 40mm x 80cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure and inflated two times at 6 atmospheres, the catheter could not be pulled back into the non-boston scientific (bsc) sheath.Inflation and deflation were attempted but resistance was persisted.A small incision was then made, and the device was removed along with the non-bsc sheath.The catheter was intact on the delivery system when the device was removed from the patient no patient complications nor injuries were reported and the patient status was in good condition.
 
Additional Manufacturer Narrative
Correction to h6: removed impact code for delay to treatment/therapy.Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the device returned in 3 pieces.The first piece measured approximately 30.5cm from the hub to the separated inflation and guidewire lumen.The inflation lumen of the middle piece is approximately 40cm while the guidewire lumen is approximately 60.6cm long.On the third piece the balloon is separated 40cm from the tip while the guidewire lumen is separated 10cm from the tip.There are multiple kinks along the guidewire lumen.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage what would have contributed to the difficulty to remove.H6 - impact codes: removed "delay to treatment/therapy".
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16712579
Report Number2124215-2023-13278
Device Sequence Number20648995
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public08714729720690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0025840445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: BUDDY.; GUIDEWIRE: BUDDY.; INFLATION DEVICE: ALPHA III - 30F.; INFLATION DEVICE: ALPHA III - 30F.; INTRODUCER SHEATH: VAIVT ACE 4F,; INTRODUCER SHEATH: VAIVT ACE 4F.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown